Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 101, NWS Cheyenne, WY

July 4, 2014Box Butte County, Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2014, 7:50 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2014, 7:50 PM MDT (01:50 UTC)
Expired
Jul 4, 2014, 8:26 PM MDT
In force
36 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE

The radar

The Rapid City radar (KUDX), 180 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 1.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2014-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2014-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2827 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1753 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WUUS55 KCYS 050150
SVRCYS
NEC013-045-165-050245-
/O.NEW.KCYS.SV.W.0101.140705T0150Z-140705T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
750 PM MDT FRI JUL 4 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  WESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
  EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 845 PM MDT

* AT 745 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF FORT ROBINSON CAMPGROUND...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITNEY LAKE AROUND 820 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WHITNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4223 10343 4234 10377 4259 10348 4266 10348
      4278 10368 4286 10367 4301 10319 4252 10320
TIME...MOT...LOC 0150Z 268DEG 22KT 4279 10357

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
2 follow-up statements
857 
WWUS55 KCYS 050203
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
803 PM MDT FRI JUL 4 2014

NEC013-045-165-050245-
/O.CON.KCYS.SV.W.0101.000000T0000Z-140705T0245Z/
BOX BUTTE NE-DAWES NE-SIOUX NE-
803 PM MDT FRI JUL 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SIOUX...WESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 845
PM MDT...

AT 759 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
FORT ROBINSON CAMPGROUND...AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 2 AND 71 ABOUT 5 MILES NORTH OF CRAWFORD AROUND 810 PM MDT.
  WHITNEY LAKE AROUND 825 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WHITNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4223 10343 4234 10377 4259 10348 4266 10348
      4273 10360 4290 10355 4301 10319 4252 10320
TIME...MOT...LOC 0202Z 284DEG 22KT 4276 10349

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
816 
WWUS55 KCYS 050226
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
826 PM MDT FRI JUL 4 2014

NEC013-045-165-050236-
/O.CAN.KCYS.SV.W.0101.000000T0000Z-140705T0245Z/
BOX BUTTE NE-DAWES NE-SIOUX NE-
826 PM MDT FRI JUL 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIOUX...WESTERN
DAWES AND NORTHWESTERN BOX BUTTE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4223 10343 4234 10377 4259 10348 4266 10348
      4273 10360 4290 10355 4301 10319 4252 10320
TIME...MOT...LOC 0226Z 284DEG 22KT 4272 10330

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 7:43 PM MDT, 7 minutes earlier.

Area forecast discussion, Jul 4, 7:43 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
743 PM MDT FRI JUL 4 2014

.UPDATE...
ISSUED AT 738 PM MDT FRI JUL 4 2014

ISOLATED STRONG TO SEVERE THUNDERSTORMS HAVE QUICKLY ERUPTED ACROSS
OUR WESTERN NEBRASKA PANHANDLE COUNTIES WITH ONE SEVERE STORM
PRODUCING QUARTER TO GOLF BALL SIZE HAIL AT HARRISON IN SIOUX
COUNTY AT 728 PM. COPIOUS LOW LEVEL MOISTURE HAS ADVECTED WESTWARD
AS EVIDENCED BY DEWPOINTS HAVING RISEN INTO THE MID 50S TO LOWER
60S AT CHADRON...ALLIANCE...SCOTTSBLUFF AND SIDNEY...THUS HAVE
ADJUSTED OUR GRIDS FOR THIS EVENING TO INCLUDE ISOLATED SEVERE
STORMS OVER OUR WESTERN NEBRASKA COUNTIES AS THE STORMS ENCOUNTER
INCREASED FUEL AND LOW LEVEL INFLOW MOISTURE AS THEY PROGRESS EAST
AND SOUTHEAST INTO THE MOISTURE LADEN LOW LEVEL AIRMASS. 64/RUBIN

UPDATE ISSUED AT 522 PM MDT FRI JUL 4 2014

FORTUNATELY FOR PEOPLE PLANNING OUTDOOR FOURTH OF JULY EVENING
ACTIVITIES TO CELEBRATE OUR NATIONS 238TH BIRTHDAY...THE CHEYENNE
WSR-88D REFLECTIVITY IS SHOWING ONLY ISOLATED TO WIDELY SCATTERED
SHOWERS...AND ISOLATED THUNDERSTORMS...WITH THE GREATEST AREAL
COVERAGE NORTH OF A RAWLINS TO SCOTTSBLUFF LINE.

THIS PAUCITY OF SHOWER AND THUNDERSTORM COVERAGE LIKELY AIDED
BY LOOKING AT 24 HOUR DEWPOINT CHANGES FROM 5 PM THURSDAY TO
5 PM TODAY...WITH RAWLINS THE SAME DEWPOINT AS 24 HOURS AGO...
DOUGLAS DOWN 4...LARAMIE DOWN 9...CHEYENNE DOWN 12...TORRINGTON
8 DEGREES LOWER THAN 24 HOURS AGO...CHADRON DOWN 2...ALLIANCE
DOWN 1...SCOTTSBLUFF DOWN 9...KIMBALL DOWN 2 AND SIDNEY DEWPOINT
2 DEGREES HIGHER THAN 5 PM THURSDAY.

AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS ADJUSTED THIS EVENING
BASED ON TRENDS. ALSO MADE SLIGHT ADJUSTMENTS TO TEMPERATURES...
DEWPOINTS AND WINDS THIS EVENING BASED ON TRENDS.  64/RUBIN

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 205 PM MDT FRI JUL 4 2014

LATEST MOSAIC RADAR SHOWING SHOWERS AND THUNDERSTORMS STARTING TO
DEVELOP OVER SOUTHERN CARBON AND ALBANY COUNTIES AT 1 PM THIS
AFTERNOON. LATEST SPC MESOANALYSIS SHOWING CAPES BEGINNING TO
INCREASE...UP TO 1000 J/KG WHERE THIS CONVECTION IS DEVELOPING.
HIGHER CAPES RESIDE EAST OF THE PANHANDLE...UP AROUND 4500 J/KG
JUST EAST OF SIDNEY. SURFACE BOUNDARY/DRY LINE RESIDES RIGHT ALONG
THE WYOMING/NEBRASKA BORDER. DEWPOINTS EAST OF THIS LINE IN THE
PANHANDLE ARE IN THE LOW 60S...WHILE WEST HERE IN SOUTHEAST
WYOMING...UPPER 30S AND LOW 40S ARE BEING OBSERVED.

THREAT FOR SEVERE THUNDERSTORMS IS STILL THERE FOR PART OF THE
CWFA THIS AFTERNOON. MOST LIKELY OUT OVER THE PANHANDLE. LATEST
NAM SOUNDINGS SHOWING AFTERNOON CAPE RANGING FROM AROUND 1500 J/KG
OVER THE SOUTHERN PANHANDLE UP TO 2500 J/KG UP BY CHADRON. WILL
NEED TO WATCH THIS CLOSELY THIS AFTERNOON. NOT A LOT OF SHEAR AS
WINDS ARE UNI-DIRECTIONAL THROUGH THE SOUNDINGS...SO STORMS WILL
PROBABLY BE PULSERS.

CONVECTION REALLY DIES OFF AFTER 6 PM ACROSS SOUTHEAST WYOMING
WITH LACK OF SURFACE HEATING. DRIER AIR MOVES IN AS WELL. ABOUT
THE ONLY AREA THAT COULD SEE SOME CONVECTION SATURDAY LOOKS TO BE
OVER THE SOUTH LARAMIE RANGE...WHERE BETTER LOW LEVEL MOISTURE
FROM NORTHERN COLORADO COULD MOVE UP. MOST LOCATIONS LOOK TO BE
DRY SATURDAY.

SUNDAY LOOKS VERY HOT AND CAPPED AS 700MB TEMPERATURES APPROACHING
+20C MOVE INTO OUR WESTERN COUNTIES. EAST OF THE LARAMIE
RANGE...+14 TO +16C MID LEVEL TEMPERATURES SHOULD BE IN PLACE.

TEMPERATURES WILL BE A CHALLENGE THROUGH SUNDAY. GUIDANCE SHOWING
TRIPLE DIGITS IN THE PANHANDLE WITH 90 OUT BY RAWLINS. WITH THESE
WARM 700MB TEMPERATURES...DO BELIEVE THIS WILL PAN OUT.

.LONG TERM...(MONDAY THROUGH FRIDAY)

ISSUED AT 205 PM MDT FRI JUL 4 2014

UPPER WESTERLIES SAG A BIT SOUTH EARLY NEXT WEEK WITH BROAD
CYCLONIC FLOW FROM THE NORTHERN PLAINS EASTWARD ACROSS THE GREAT
LAKES REGION. THIS WILL ALLOW FOR SOME COOLER AIR TO SINK SOUTH
ACROSS THE AREA BY MONDAY LOWERING TEMPS A BIT. UPPER RIDGING
RETURNS TO THE REGION BY MID TO LATE WEEK WHICH WILL ALLOW FOR
WARMER TEMPS TO RETURN AGAIN. SOME MONSOONAL MOISTURE WILL
CONTINUE TO SLIP NORTHEAST OVER THE AREA THUS CHANCES FOR MAINLY
AFTERNOON AND EVENING CONVECTION WILL CONTINUE FOR MUCH OF THE WEEK.
ALL IN ALL FAIRLY TYPICAL SUMMER TIME PATTERN.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH NOON SATURDAY)

VFR EXPECTED OVERALL THROUGH TONIGHT.  ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE UNTIL 02Z OVER THE
EASTERN HIGH PLAINS...WITH ISOLATED SHOWERS FURTHER WEST. BRIEF MVFR
VIS ARE POSSIBLE IN THE HEAVIER TSTORMS. PRECIP COVERAGE WILL
GREATLY DIMINISH AFTER SUNSET WITH LIGHT WINDS AND CLEARING SKIES
OVERNIGHT.

&&

.FIRE WEATHER...
ISSUED AT 205 PM MDT FRI JUL 4 2014

MONSOONAL MOISTURE OVER ARIZONA CONTINUES TO SLOWLY LIFT NORTH
INTO SOUTHERN UTAH THIS AFTERNOON. CLOSER TO HOME...LOW PRESSURE
EAST OF THE LARAMIE RANGE WILL CREATE ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. LATEST AREA RADAR MOSAIC
SHOWING THUNDERSTORMS DEVELOPING OVER SOUTHERN CARBON AND ALBANY
COUNTIES THIS AFTERNOON. THESE STORMS ARE HIGH BASED WITH NOT A
LOT OF PRECIP HITTING THE GROUND SO FAR. HUMIDITIES WEST OF THE
LARAMIE RANGE THIS AFTERNOON PRETTY LOW...SO COULD SEE SOME DRY
LIGHTNING OUT ACROSS CARBON AND ALBANY COUNTIES. EVENTUALLY...THE
MONSOONAL MOISTURE IS GOING TO MAKE IT NORTH INTO WYOMING. THIS
LOOKS TO HAPPEN PROBABLY MONDAY AFTERNOON ON INTO THE REMAINDER OF
THE WEEK. THIS WILL BRING THE AREA DAILY CHANCES FOR WETTING RAINS
AND THUNDERSTORMS THROUGH NEXT WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...RUBIN
SHORT TERM...CLAYCOMB
LONG TERM...RE
AVIATION...TJT
FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Jul 4, 6:34 PM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
634 PM MDT FRI JUL 4 2014

WYZ101>119-051830-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
634 PM MDT FRI JUL 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED TO WIDELY SCATTERED SHOWERS...WITH ISOLATED
THUNDERSTORMS...WILL END BY LATE THIS EVENING...WITH THE GREATEST
AREAL COVERAGE NORTH OF A RAWLINS TO TORRINGTON LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY FROM
MONDAY THROUGH THURSDAY. ORGANIZED SEVERE WEATHER DOES NOT APPEAR
LIKELY AT THIS TIME...BUT A FEW STRONG STORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-051830-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
634 PM MDT FRI JUL 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

ISOLATED TO WIDELY SCATTERED SHOWERS...WITH ISOLATED THUNDERSTORMS...
WILL END BY LATE THIS EVENING...WITH THE GREATEST AREAL COVERAGE
NORTH OF A KIMBALL TO ALLIANCE LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY FROM
MONDAY THROUGH THURSDAY. ORGANIZED SEVERE WEATHER DOES NOT APPEAR
LIKELY AT THIS TIME...BUT A FEW STRONG STORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Special weather statement, Jul 4, 3:04 PM MDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
304 PM MDT FRI JUL 4 2014

NEZ055-042130-
CHEYENNE NE-
304 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEYENNE COUNTY UNTIL
330 PM MDT...

AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LORENZO...OR 11 MILES SOUTHWEST OF SIDNEY...
MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
LORENZO AROUND 305 PM MDT.

THE STORM WILL CROSS HIGHWAY 19 FROM LORENZO TO THE COLORADO STATE
LINE THROUGH 315 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4110 10319 4106 10286 4099 10289 4099 10322
      4100 10323
TIME...MOT...LOC 2103Z 285DEG 18KT 4102 10311

RUBIN
Special weather statement, Jul 4, 6:55 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
655 PM MDT FRI JUL 4 2014

NEZ019-096-WYZ108-050200-
GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE-
655 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX...EASTERN GOSHEN
AND WESTERN SCOTTS BLUFF COUNTIES UNTIL 800 PM MDT...

AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TORRINGTON...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HENRY AROUND 700 PM MDT.
MORRILL AROUND 710 PM MDT.
MITCHELL AROUND 720 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

WHEN THUNDER ROARS...MOVE INDOORS.

&&

LAT...LON 4226 10361 4176 10373 4202 10419 4221 10414
TIME...MOT...LOC 0055Z 281DEG 18KT 4207 10407

RUBIN
Special weather statement, Jul 4, 6:57 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
657 PM MDT FRI JUL 4 2014

NEZ020-054-WYZ119-050200-
BANNER NE-EAST LARAMIE COUNTY WY-KIMBALL NE-
657 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE...NORTHWESTERN
KIMBALL AND SOUTHWESTERN BANNER COUNTIES UNTIL 800 PM MDT...

AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALBIN...OR 30 MILES NORTHWEST OF KIMBALL...
MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
ALBIN AROUND 705 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

WHEN THUNDER ROARS...MOVE INDOORS.

&&

LAT...LON 4150 10377 4119 10389 4144 10426 4151 10422
TIME...MOT...LOC 0057Z 291DEG 14KT 4144 10414

RUBIN
Special weather statement, Jul 4, 7:23 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
723 PM MDT FRI JUL 4 2014

NEZ002-095-096-050230-
DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE-
723 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND WESTERN DAWES
COUNTIES UNTIL 830 PM MDT...

AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON...OR 30 MILES EAST OF LUSK...MOVING
SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 57 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL CENTRAL SIOUX COUNTY THROUGH 830 PM MDT
RURAL EASTERN SIOUX COUNTY THROUGH 830 PM MDT
RURAL WESTERN DAWES COUNTY THROUGH 830 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

WHEN THUNDER ROARS...MOVE INDOORS.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4263 10336 4233 10376 4266 10395 4291 10384
TIME...MOT...LOC 0123Z 313DEG 16KT 4265 10386

RUBIN
Local storm report, Jul 4, 7:31 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
731 PM MDT FRI JUL 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             HARRISON                42.69N 103.88W
07/04/2014  E1.75 INCH       SIOUX              NE   FIRE DEPT/RESCUE

            THE FIRE DEPARTMENT REPORTED MAINLY QUARTER SIZED HAIL IN
            HARRISON WITH A FEW HAIL STONES THE SIZE OF GOLF BALLS.

&&

TTRUDEL
Special weather statement, Jul 4, 7:33 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
733 PM MDT FRI JUL 4 2014

NEZ003-019-021-096-050215-
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
733 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SIOUX...
NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND EXTREME
SOUTHWESTERN BOX BUTTE COUNTIES UNTIL 815 PM MDT...

AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKE MINATARE...OR 12 MILES NORTHEAST OF
SCOTTSBLUFF...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
MOOMAWS CORNER AROUND 805 PM MDT.

WHEN THUNDER ROARS...MOVE INDOORS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4200 10309 4168 10327 4194 10357 4203 10352
TIME...MOT...LOC 0133Z 299DEG 17KT 4195 10345

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:55 PM MDTSpecial Weather StatementCYSScotts Bluff65 min
Jul 4, 6:57 PM MDTSpecial Weather StatementCYSKimball63 min
Jul 4, 7:23 PM MDTSpecial Weather StatementCYSSioux67 min
Jul 4, 7:25 PM MDTSevere Thunderstorm WarningCYSSioux50 min
Jul 4, 7:33 PM MDTSpecial Weather StatementCYSScotts Bluff42 min
Jul 4, 7:58 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff, Sioux48 min
Jul 4, 8:29 PM MDTSpecial Weather StatementCYSMorrill61 min
Jul 4, 8:33 PM MDTSpecial Weather StatementCYSBox Butte57 min
Jul 4, 8:40 PM MDTSpecial Weather StatementCYSMorrill65 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.